MAUDE Adverse Event Report: SYNTHES GMBH SMALL BATTERY DRIVE CASING F/ 14.4 VOLT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH SMALL BATTERY DRIVE CASING F/ 14.4 VOLT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 532.132
Medical Device Problem Codes Fire (1245); Appropriate Device Problem Term/Code Not Available (3191); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: small battery drive device, (b)(6) 2021.Device history review: a review of the device history record was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.As of this date, the device has not been returned for evaluation; therefore the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
This is report 2 of 2 of the event.It was reported from france that during pre-surgery, while the surgeon was preparing the devices for the procedure, it was discovered that the small battery drive device stopped working while in use with the battery casing device.According to the reporter, when the surgeon put the battery device inside the motor device, it produced sparks and a lot of smoke and was smelling of burn.After that, the motor did not turn on anymore.Another battery device was tried, however the device still did not work and it was smelling of burn.It was noted that biomed did not know if the problem was coming from the small battery drive device or the battery casing device so both devices will be returned.However, additional information was received indicating that the battery casing device would not be returned for further investigation.It was reported that there were no delays to the surgical procedure as a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed if additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SMALL BATTERY DRIVE CASING F/ 14.4 VOLT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12495442
Report Number8030965-2021-07684
Device Sequence Number19682575
Product Code HWE
UDI-Device Identifier07611819418301
UDI-Public07611819418301
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.132
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1